MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 11MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 11MM X 30MM; SCREW, FIXATION, BONE
Model Number 72201789
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the driver is not seating inside the screw fully.Still when they tried rotating and to put the screw in the bone, the screw driver started moving inside the screw.No patient injuries were reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.No further actions pursued at this time.If objective evidence, relevant information or product becomes available to assist with evaluation, the complaint will certainly be revisited.A dhr review was performed by querying historical data of the ncmr and complaint databases.Complaint history search revealed no other complaints for this production lot.
 
Additional Manufacturer Narrative
One 72201789 11x30mm biosure ha screw returned.Dimensional inspection verifies that this is an 11x30mm product.There were chartstik labels for this product as well as a 10x25mm screw.The complaint stated: "as reported: when biosure screw driver was inserted in biosure ha screw, they complained that the driver is not seating inside the screw fully.Still when they tried rotating and to put the screw in the bone, the screw driver started moving inside the screw.When the screw was removed to check they found that the screw internal plus shaped grids were broken or sort of worn out during rotation.Unfortunately the screw couldn't be used.We then used the biorci ha screw which was available in the same size as backup." there is damage to the outer diameter.There are marks from the guidewire.The plus head was found extremely stripped from over torque.The second, successfully implanted product was a smaller diameter and shorter product per the labels provided.The description of the event and the condition of the screw indicates that the 11x30mm product met with excess resistance from a tunnel that was too tight.Maximum surface to surface intent is achieved with interference style screws by use of same size tunnel allowing the screw threads to make optimum surface to surface contact.A smaller tunnel increases the risk of torque damage.No root cause related to the manufacturing of this device was confirmed.

Brand Name
BIOSURE HA 11MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7674501
Report Number1219602-2018-00869
Device Sequence Number1554762
Product Code HWC
UDI-Device Identifier03596010611857
UDI-Public(01)03596010611857(17)230103(10)50705705
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Model Number72201789
Device Catalogue Number72201789
Device Lot Number50705705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/09/2018
09/11/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/13/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1